Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 48, NWS Binghamton, NY

August 28, 2001Bradford County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Aug 28, 2001, 6:15 PM EDT for Bradford County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2001, 6:15 PM EDT (22:15 UTC)
Expired
Aug 28, 2001, 7:15 PM EDT
In force
60 min
Issued by
NWS Binghamton, NY
Area
Whole counties

County Bradford County, PA

The radar

The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2001-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2001-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WUUS51 KBGM 282216
SVRBGM
PAC015-282315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
615 PM EDT TUE AUG 28 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 715 PM EDT.

* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM...NEAR SAYRE...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LITCHFIELD AROUND 620 PM EDT.
  SHESHEQUIN AND ULSTER AROUND 625 PM EDT.
  WINDHAM AROUND 630 PM EDT.
  ROME AROUND 635 PM EDT.
  ORWELL AND WYSOX AROUND 640 PM EDT.
  MACEDONIA AROUND 645 PM EDT.
  HERRICKVILLE AROUND 650 PM EDT.
  HERRICK AND BRUSHVILLE AROUND 655 PM EDT.
  STEVENSVILLE AND CAMPTOWN AROUND 700 PM EDT.

DIME SIZED HAIL HAS BEEN REPORTED WITH THIS STORM NEAR SAYRE. THIS 
IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:20 PM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Aug 28, 2:20 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
220 PM EDT TUE AUG 28 2001

LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF FRONT MOVING INTO EASTERN
AND SOUTHEAST ZONES THIS AFTERNOON. ATMOSPHERE BEHIND THIS LINE
STILL MOIST WITH DEWPOINTS POOLING IN THE MID 60S AHEAD OF THE
FRONT. OTHER SHOWERS DEVELOPING EAST OF LAKE ERIE WITH THE COLD
FRONT WILL CONTINUE TO MOVE EAST. WILL PROBABLY NEED TO INCLUDE A
REST OF THE AFTERNOON OR EARLY EVENING PERIOD FOR SHOWERS AND
THUNDERSTORMS IN MOST OF OUR ZONES.

AFTER FROPA...SKIES CLEAR OUT AND WITH WET GROUND...DENSE VALLEY FOG
EXPECTED AGAIN TONIGHT.  VERY NICE COUPLE OF DAYS IN STORE WITH COOL
LOWS. DAYTIME HIGHS GENERALLY 70 TO 75 ON WEDNESDAY AND A LITTLE
WARMER ON THURSDAY AS MORE SOUTHERLY FLOW TAKES OVER. COOLEST LOWS
EXPECTED WEDNESDAY NIGHT WITH HIGH CENTERED OVER NYS. TEMPS IN THE
MID 40S MOST AREAS.

STAYED CLOSE TO MOS FOR THE MINS BUT WENT A LITTLE HIGHER FOR THE
MAX TEMPS.

.BGM...NONE.

JML

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.